MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CONSTELLATION VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CONSTELLATION VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750263
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that stopped oscillating in the middle of ultrasound phase, and oscillation failure was confirmed during cataract procedure.The procedure was completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.10.One opened phaco tip without wrench in a bag was received.The phacoemulsification (phaco) tip was visually inspected and deemed conforming.There was wear on the threads, back of flange and nut corners consistent with threading on a handpiece.A functional flow check for occlusion was performed and deemed conforming.A good flow exiting the tip was observed.The threads were checked with a go/no-go 4-40 thread gage and the threads were deemed to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned sample was found to be conforming for all visual and functional testing associated with the reported event; therefore, a phaco tip stopped oscillating during surgery was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the phaco tip was manufactured to specification.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15444297
Report Number2523835-2022-00347
Device Sequence Number7709629
Product Code HQC
UDI-Device Identifier00380657502639
UDI-Public00380657502639
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number8065750263
Device Lot Number140X3U
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown